Alert archive / Illinois / Tornado Warnings in 2004
Tornado Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 24, 2004, 8:09 PM CDT for Jackson County, Perry County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2004, 8:09 PM CDT (01:09 UTC)
- Expired
- Apr 24, 2004, 9:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Jackson County, IL, Perry County, IL
The radar
The Paducah radar (KPAH), 116 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 6:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 562 m²/s²
- 0-3 km storm-relative helicity
- 683 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 250109
TORPAH
ILC077-145-250200-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
809 PM CDT SAT APR 24 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
PERRY COUNTY IN SOUTH CENTRAL ILLINOIS
JACKSON COUNTY IN SOUTHERN ILLINOIS
* UNTIL 900 PM CDT
* AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SEVERE THUNDERSTORMS WITH STRONG ROTATION FROM JUST
SOUTHWEST OF WILLISVILLE TO JUST WEST OF GORHAM...TO JUST WEST
OF GRAND TOWER...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE AVA...CAMPBELL HILL...CARBONDALE...
CUTLER...DE SOTO...DOWELL...DU QUOIN...ELKVILLE...GORHAM...GRAND
TOWER...MURPHYSBORO...PINCKNEYVILLE...RICE...ST. JOHNS...TAMAROA
AND VERGENNES
NOW IS THE TIME TO TAKE ACTION SEEK SHELTER...BY MOVING INTO A
BASEMENT...OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
ABANDON MOBILE HOMES AND VEHICLES. STAY AWAY FROM WINDOWS.
LAT...LON 3793 8981 3762 8950 3770 8920 3817 8919
3825 8948
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 24, 1:38 PM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, Apr 24, 1:38 PM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 138 PM CDT SAT APR 24 2004 .DISCUSSION... 16Z SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED IN KANSAS OVER KSLN WITH A WAVY WARM FRONT EXTENDING SOUTHEAST INTO NORTHWEST ARKANSAS THEN NORTHEAST THROUGH THE MISSOURI BOOTHEEL INTO NORTHWEST TENNESSEE. A COLD FRONT EXTENDED SOUTH FROM THE LOW THROUGH EASTERN OKLAHOMA INTO NORTHEAST TEXAS. LATEST COMPOSITE RADAR SHOWED SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS MAINLY THE NORTHERN MOST PORTIONS OF THE PAH FORECAST AREA MOVING NORTH...WITH A LARGE SWATH OF SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN HALF OF ARKANSAS INTO SOUTHWEST AND CENTRAL MISSOURI. LATEST VISIBLE SATELLITE SHOWING SOME BREAKS IN THE CLOUDS MAKING THEIR WAY INTO SOUTHEAST MISSOURI AND WESTERN KENTUCKY. THIS HEATING WILL CAUSE FURTHER DESTABILIZATION ACROSS THE SOUTHERN HALF OF OUR REGION...AND COMBINED WITH THE WARM FRONT MAKING ITS WAY NORTHWARD...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND MOVE NORTH...ESPECIALLY ACROSS THE WESTERN HALF OF OUR FA. A TORNADO WATCH IS IN EFFECT FOR MOST OF OUR SOUTHEAST MISSOURI COUNTIES UNTIL 01Z SUNDAY. ALL BUT SOUTHWEST INDIANA COUNTIES ARE INCLUDED IN THE SPC DAY 1 SLIGHT RISK. MORE SHOWERS AND STORMS WILL DEVELOP AHEAD OF THE COLD FRONT WHICH WILL MOVE ACROSS THE REGION TONIGHT INTO EARLY SUNDAY. ETA/MESOETA/GFS IN DECENT AGREEMENT ON TIMING...WITH ETA AND GFS QPF AMOUNTS A LITTLE LESS THAN THE MESOETA. BOTH THE ETA AND MESOETA HAVE BACKED OFF A LITTLE WITH THE QPF. WILL CONTINUE WITH THE MENTION OF HEAVY RAIN FOR TONIGHT...AND WILL HOLD OFF ON A FLOOD WATCH. EXCEPT FOR A COUPLE OF SMALL BULLSEYES OF AROUND AN INCH OVERNIGHT...QPF AMOUNTS AND FAIRLY QUICK PASSAGE OF THE FRONT SHOULD PREVENT ANY WIDESPREAD FLOODING PROBLEMS. HOWEVER...DEPENDING ON AFTERNOON THUNDERSTORM DEVELOPMENT AND RESULTANT RAINFALL AMOUNTS...WILL HAVE TO KEEP AN EYE ON MAINLY MY WESTERN COUNTIES WHICH HAVE HAD SIGNIFICANT RAIN OVER THE PAST FEW DAYS. IF SIGNIFICANT RAIN FALLS THIS AFTERNOON...MAY HAVE TO REVISIT THIS TOPIC. COLD FRONT SHOULD MOVE EAST OF THE FA BY MIDDAY SUNDAY. POPS DIMINISH FROM WEST TO EAST AS DAY PROGRESSES...WITH A SLIGHT CHANCE LINGERING IN EASTERN MOST FA SUNDAY AFTERNOON. TIMING IN CURRENT ZONES IS IN GOOD SHAPE AND ONLY MADE SOME MINOR TWEAKS TO GOING POPS. DRY WEATHER IS THEN EXPECTED THROUGH MOST OF THE WORK WEEK AS HIGH PRESSURE SLIDES SOUTH OF OUR REGION INTO THE SOUTHEASTERN U.S. BY WEDNESDAY MORNING. NEXT CHANCE OF SHOWERS AND STORMS WILL BE IN THE NORTHWEST THIRD OF THE AREA THURSDAY NIGHT...WITH CHANCES SPREADING ACROSS THE REST OF THE FA ON FRIDAY AND LASTING INTO SATURDAY...AS THE GFS BRINGS A FRONT ACROSS THE AREA. INTRODUCED POPS INTO THE NORTHWEST THIRD OF THE AREA THURSDAY NIGHT...OTHERWISE ONLY MADE MINOR CHANGES TO THE POPS. AS FOR TEMPS... RAISED GOING LOWS TONIGHT A COUPLE OF DEGREES CLOSE TO MAV/MET GUIDANCE...ESPECIALLY SOUTHERN PORTIONS...WITH WARM FRONT MOVING NORTH OF THE REGION EARLY TONIGHT. MAV/MET/FWC WITHIN A COUPLE OF DEGREES OF EACH OTHER FOR SATURDAY THROUGH SUNDAY...AND THESE VALUES MATCH UP WELL WITH GOING FORECAST. IN THE EXTENDED...STUCK PRETTY CLOSE TO MEX VALUES...WHICH ONLY REQUIRED MINOR CHANGES. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. KY...NONE. MO...NONE. && RST
Hazardous weather outlook, Apr 24, 7:38 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 738 PM CDT SAT APR 24 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-251000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- 738 PM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS REMAIN POSSIBLE OVER THE FOUR-STATE REGION TONIGHT. IN ADDITION TO HAIL AND DAMAGING WINDS...LOCALIZED TORNADOES MAY ALSO DEVELOP ALONG THE EASTWARD ADVANCING LINE OF STORMS AND IN CLOSE PROXIMITY TO THE WARM FRONT. LOCALLY HEAVY RAIN IS ALSO A CONCERN...WITH RAINFALL AMOUNTS POSSIBLY AS MUCH AS 1 TO 2 INCHES. MINOR FLOODING IS EXPECTED ALONG THE GREEN RIVER...AND CURRENT RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS OR STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE DEPARTING COLD FRONT WILL LINGER A CHANCE OF THUNDERSTORMS INTO SUNDAY...MAINLY IN THE MORNING. WITH THE FRONT WILL LINGER A SLIGHT RISK THAT STORMS MAY BECOME SEVERE. MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE GREEN RIVER...AND CURRENT RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS OR STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT. PRESLEY
In the hours before
Local storm report, Apr 24, 7:23 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
723 PM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0542 PM TORNADO 13 ESE VAN BUREN 36.94N 90.79W
04/24/2004 CARTER MO AIRPLANE PILOT
*** 6 INJ *** FOLLOWUP REPORTS OF EARLIER REPORT OF
TORNADO IN THE TOWN OF ELSINORE. HOUSE DAMAGE, AND TREES
DOWN.
&&
XXXXXXLocal storm report, Apr 24, 7:41 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 8 SW MARBLE HILL 37.22N 90.08W
04/24/2004 0.75 INCH BOLLINGER MO AIRPLANE PILOT
&&
XXXXLocal storm report, Apr 24, 7:51 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
751 PM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD DONIPHAN 36.62N 90.82W
04/24/2004 RIPLEY MO LAW ENFORCEMENT
EARLIER REPORTS OF FLOODING ACROSS THE COUNTY. WATER WAS
STILL OVER BRIDGES AND SOME GRAVEL ROADS STILL UNDER
WATER BUT WATER HAS RECEDED.
&&
XXXXLocal storm report, Apr 24, 7:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
752 PM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 14 ESE VAN BUREN 36.93N 90.78W
04/24/2004 CARTER MO EMERGENCY MNGR
TORNADO REPORTED 1 MILE WEST OF ELSINORE ON HWY 60.
0520 PM TORNADO 13 ESE VAN BUREN 37.01N 91.01W
04/24/2004 CARTER MO EMERGENCY MNGR
*** 6 INJ *** FOLLOWUP REPORTS OF EARLIER REPORT OF
TORNADO IN THE TOWN OF ELSINORE. HOUSE DAMAGE, AND TREES
DOWN.
0542 PM HAIL 6 W NAYLOR 36.57N 90.71W
04/24/2004 0.75 INCH RIPLEY MO EMERGENCY MNGR
0545 PM FLASH FLOOD DONIPHAN 36.62N 90.82W
04/24/2004 RIPLEY MO LAW ENFORCEMENT
EARLIER REPORTS OF FLOODING ACROSS THE COUNTY. WATER WAS
STILL OVER BRIDGES AND SOME GRAVEL ROADS STILL UNDER
WATER BUT WATER HAS RECEDED.
0600 PM TORNADO 7 NE PIEDMONT 37.15N 90.70W
04/24/2004 WAYNE MO EMERGENCY MNGR
POSSIBLE TORNADO REPORTED IN THE TOWN OF PATTERSON WITH
TREES DOWN, ROOF DAMAGE AND POWER LINES DOWN.
0600 PM TORNADO 7 NE PIEDMONT 37.22N 90.61W
04/24/2004 WAYNE MO EMERGENCY MNGR
POSSIBLE TORNADO REPORTED IN THE TOWN OF PATTERSON WITH
ELECTRICAL LINES DOWN AND TREES DOWN ON OLD HWY 34.
0738 PM HAIL 8 SW MARBLE HILL 37.30N 89.98W
04/24/2004 0.75 INCH BOLLINGER MO EMERGENCY MNGR
&&
XXXXLocal storm report, Apr 24, 7:54 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
754 PM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD DONIPHAN 36.62N 90.82W
04/24/2004 RIPLEY MO LAW ENFORCEMENT
EARLIER REPORTS OF FLOODING ACROSS THE COUNTY. WATER WAS
STILL OVER BRIDGES AND SOME GRAVEL ROADS STILL UNDER
WATER BUT WATER HAS RECEDED.
&&
XXXXSpecial weather statement, Apr 24, 8:07 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 807 PM CDT SAT APR 24 2004 ILZ075-076-080>082-084>086-088>090-092>094-KYZ001>006-MOZ076-086-087- 110>112-114-250300- ALEXANDER IL-BALLARD KY-BOLLINGER MO-CAPE GIRARDEAU MO-CARLISLE KY- FRANKLIN IL-FULTON KY-GRAVES KY-HAMILTON IL-HICKMAN KY-JACKSON IL- JEFFERSON IL-JOHNSON IL-MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO- NEW MADRID MO-PERRY IL-PERRY MO-POPE IL-PULASKI IL-SALINE IL- SCOTT MO-STODDARD MO-UNION IL-WAYNE IL-WILLIAMSON IL- 807 PM CDT SAT APR 24 2004 ...TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT... AT 800 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHING FROM CHESTER ILLINOIS TO JACKSON AND DEXTER MISSOURI. MOVEMENT WAS NORTHEAST AT 25 TO 30 MPH. THROUGH THE EVENING HOURS...THIS LINE OF STORMS WILL CONTINUE TO PUSH ACROSS THE MISSISSIPPI RIVER INTO SOUTHERN ILLINOIS AND WESTERN KENTUCKY. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIND DAMAGE...SOME TORNADIC. LARGE HAIL IS ALSO POSSIBLE. ISOLATED TORNADOES MAY DEVELOP ALONG THE LEADING EDGE OF THE THUNDERSTORM ACTIVITY WITH LITTLE OR NO ADVANCE WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR MOST OF THE FOUR-STATE REGION. IF THREATENING WEATHER APPROACHES OR A WARNING IS ISSUED...SEEK SHELTER IMMEDIATELY. GO TO THE LOWEST FLOOR OF YOUR HOME... PREFERABLY A BASEMENT. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. REPORT ANY SEVERE THUNDERSTORM ACTIVITY TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. PRESLEY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:00 PM CDT | Tornado Warning | PAH | Jackson | 15 min |
Nearby
Tornado Warnings in Illinois, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.